| Model Number |
MAJ-1555 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/10/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
Event or Problem Description
It was reported that during a therapeutic mucosectomy/polypectomy the internal rubber falls off easily during procedures.When it is in use, the doctor has to insert and remove needles, clamps, snares, etc, from the working channel many times.This friction ends up detaching the rubber and pushing it through the working channel.In one case, it fell into the patient's colon and the doctor had to "hunt" it down and remove it with forceps.There was no reported injury or harm to the patient.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's (lm) further investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.Based on the results of the investigation, the rubber valve was likely overloaded and damaged due to inserting and removing the endotherapy accessory and the syringe from the device.However, the subject device was not returned to olympus for evaluation.Therefore, the root cause of the event could not be determined.The event can be detected/prevented by following the instructions for use (ifu) in section: 9.4 inserting and withdrawing the endotherapy accessories: ¿when inserting an endotherapy accessory, hold it close to the biopsy valve and insert it slowly and straight into the biopsy valve.Otherwise, the endotherapy accessory and/or biopsy valve could be damaged.This can reduce the efficacy of the endoscope¿s suction system, and may leak or spray patient debris or fluids, posing an infection-control risk.¿ ¿when inserting or withdrawing an endotherapy accessory, confirm that its distal end is closed or completely retracted into the sheath.Slowly insert or withdraw the endotherapy accessory straight into/from the slit of the biopsy valve.Otherwise, the biopsy valve may be damaged and pieces of it could fall off.¿ ¿withdraw the endotherapy accessory slowly and straight out of the biopsy valve.Otherwise, the valve¿s slit and/or hole could be damaged.This can reduce the efficacy of the endoscope¿s suction system, and may leak or spray patient debris or fluids, posing an infection-control risk.¿ this supplemental report includes a correction to b5 to provide information that was inadvertently not included in the initial medwatch.Also, new information has been added to b5 and h4.Olympus will continue to monitor field performance for this device.
Event or Problem Description
It was reported that the procedure was prolonged for an unspecified duration, and (non-olympus) tweezers were used to remove the piece of the rubber valve from the patient¿s colon.The facility stated that the device was not inspected prior to use because it is a single-use product.The procedure was completed, and the patient was not affected by the failure.Furthermore, an olympus technician conducted an onsite facility visit and observed that the single-use valves were being reprocessed.This does not align with the olympus instructions for use.